Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 49, NWS Little Rock, AR

June 3, 2009Desha County, Drew County, Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 3, 2009, 7:11 PM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2009, 7:11 PM CDT (00:11 UTC)
Expired
Jun 3, 2009, 10:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Desha County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 040011
FFWLZK
ARC041-043-079-040315-
/O.NEW.KLZK.FF.W.0049.090604T0011Z-090604T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 PM CDT WED JUN 3 2009

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN DESHA COUNTY IN SOUTHEAST ARKANSAS
  DREW COUNTY IN SOUTHEAST ARKANSAS
  SOUTHERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1015 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
  AS MUCH AS THREE INCHES OF RAIN HAS FALLEN OVER PARTS OF THE 
  WARNED AREA IN THE PAST HOUR. WITH ADDITIONAL HEAVY RAIN EXPECTED 
  THIS EVENING...FLASH FLOODING IS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3340 9196 3387 9195 3386 9131 3356 9144
      3339 9144

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:48 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 3, 6:48 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
648 PM CDT WED JUN 3 2009

.AVIATION...
A COLD FRONT CONTINUES TO WORK THROUGH ARKANSAS THIS EVENING. HIGH
PRESSURE WILL SLOWLY FILTER IN BEHIND THE FRONT. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED OVERNIGHT MAINLY ALONG THE FRONT. MOST
AREAS WILL HAVE MVFR CONDITIONS. IFR CONDITIONS ARE EXPECTED IN
THE SOUTHEAST. CLOUDS WILL PERSIST THROUGH MID DAY THURSDAY BEFORE
THEY DISSIPATE FROM THE NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 3 2009/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
COLD FRONT WAS DRAPED FROM POCAHONTAS TO CLINTON AND MENA LATE
THIS AFTERNOON...AND WAS INTERACTING WITH AN MCV MOVING SLOWLY
ALONG THE FRONT IN NORTH CENTRAL ARKANSAS. AHEAD OF THE MCV...
THUNDERSTORMS WERE ERUPTING FROM MOUNTAIN VIEW TO CABOT AND
PINE BLUFF AT 3 PM CDT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
DEVELOPING THIS EVENING...MAINLY FROM CENTRAL INTO EASTERN
ARKANSAS. SOME SEVERE WEATHER WILL BE POSSIBLE...ALONG WITH
LOCALLY OVER AN INCH OF RAIN.

THE FRONT WILL EXIT THE STATE TO THE SOUTH AND EAST ON
THURSDAY...WITH COOLER AND DRIER AIR BEHIND THE FRONT. THERE MAY
BE SOME LINGERING SHOWERS IN THE MORNING...BUT ALL PRECIPITATION
SHOULD BE GONE BY AFTERNOON.

COOL/DRY WEATHER WILL CONTINUE ON FRIDAY BEFORE A RIDGE OF HIGH
PRESSURE BUILDS OVER THE REGION FROM THE PLAINS. UNDER THE
RIDGE...TEMPERATURES WILL WARM UP ON SATURDAY.

ANOTHER FRONT WILL APPROACH FROM THE NORTH BY SUNDAY. THE FRONT
WILL HAVE SOME DIFFICULTY PENETRATING THROUGH THE RIDGE...AND THE
PERIOD WILL END ON A WARM/DRY NOTE.

LONG TERM...SUNDAY THROUGH WEDNESDAY
LONG TERM BEGINS WITH SOUTHWEST FLOW OVER THE AREA...AND A SURFACE
LOW PRESSURE SYSTEM OVER THE PLAINS. UPPER LEVEL ENERGY LOOKS TO
MOVE OVER NORTHERN ARKANSAS ON SUNDAY THROUGH TUESDAY...BUT KEPT
FORECAST DRY FOR NOW. WILL MONITOR FUTURE MODEL RUNS TO GET A BETTER
FEEL FOR THIS SYSTEM. EARLY TUESDAY...ANOTHER LOW PRESSURE SYSTEM
LOOKS TO DEVELOP OVER WESTERN TEXAS...PUSHING MORE ENERGY INTO
ARKANSAS. ADDED SLIGHT CHANCES TO THE FORECAST TUESDAY AND WEDNESDAY
TO ACCOUNT FOR THIS ENERGY. TEMPERATURES LOOK TO BE SLIGHTLY ABOVE
NORMAL ON SUNDAY AND MONDAY...FALLING TO SLIGHTLY BELOW NORMAL
LEVELS FOR THE REMAINDER OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     60  73  54  81 /  50  20   0   0
CAMDEN AR         62  75  58  86 /  50  30   0   0
HARRISON AR       55  73  51  83 /  30  10   0   0
HOT SPRINGS AR    61  75  56  84 /  50  10   0   0
LITTLE ROCK   AR  62  73  57  83 /  60  20   0   0
MONTICELLO AR     64  75  59  82 /  50  40   0   0
MOUNT IDA AR      60  76  55  84 /  40  10   0   0
MOUNTAIN HOME AR  56  75  51  84 /  30  10   0   0
NEWPORT AR        62  72  56  80 /  50  30   0   0
PINE BLUFF AR     64  73  58  82 /  60  40   0   0
RUSSELLVILLE AR   59  76  55  86 /  40  10   0   0
SEARCY AR         61  72  56  82 /  50  30   0   0
STUTTGART AR      64  72  58  81 /  60  30   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Jun 3, 2:40 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT WED JUN 3 2009

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040945-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
240 PM CDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WAS LOCATED ALONG A LINE FROM FORT SMITH TO SEARCY TO
SOUTH OF JONESBORO. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE
SOUTH THIS AFTERNOON AND EVENING PRODUCING SHOWERS AND THUNDERSTORMS
ACROSS THE STATE.

CLEARING OCCURRED ACROSS MUCH OF THE SOUTHEAST HALF OF THE STATE
THIS MORNING. DAYTIME HEATING WAS HELPING TRIGGER STORMS THIS
AFTERNOON AND EVENING.

SOME OF THE STORMS HAVE AND MAY CONTINUE TO BECOME SEVERE. DAMAGING
WINDS AND PENNY SIZE HAIL OR LARGER ARE THE MAIN CONCERNS.

THERE IS ALSO ABUNDANT MOISTURE IN PLACE...WHICH WILL MAKE
DEVELOPING STORMS MORE EFFICIENT RAINMAKERS. GIVEN A SLOW STORM
MOVEMENT...HEAVY DOWNPOURS MAY LINGER IN SOME AREAS...AND THIS COULD
CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF RAIN WILL CONTINUE THURSDAY MORNING...BEFORE THE FRONT
EXITS THE REGION TO THE SOUTH AND EAST. DRY AND COOLER WEATHER IS
EXPECTED ON FRIDAY. A WARMUP WILL OCCUR THIS WEEKEND AS A RIDGE OF
HIGH PRESSURE BUILDS OVER ARKANSAS. A COLD FRONT WILL TRY TO HEAD
TOWARD THE AREA EARLY NEXT WEEK...BUT WILL ENCOUNTER THE RIDGE AND
WILL SLOW DOWN.

ONLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST
MONDAY AND TUESDAY...MAINLY IN NORTHERN SECTIONS OF THE STATE
NEAREST THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY IS NOT ANTICIPATED THIS AFTERNOON AND
EVENING...WITH SEVERE STORMS REMAINING ISOLATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/60

In the hours before

Local storm report, Jun 3, 6:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 W AUGUSTA             35.29N 91.40W
06/03/2009                   WOODRUFF           AR   UTILITY COMPANY

            A BOAT DOCK ON THE WHITE RIVER WAS BLOWN ONTO THE SHORE
            IN THE TAYLOR BAY AREA. IN ADDITION...ONE POWER POLE AND
            THREE TREES WERE BLOWN DOWN.

&&

28
Local storm report, Jun 3, 6:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 W DES ARC             34.98N 91.58W
06/03/2009                   PRAIRIE            AR   EMERGENCY MNGR

            POWER LINES WERE BLOWN DOWN.

0418 PM     TSTM WND DMG     CHILDERS                34.92N 91.57W
06/03/2009                   PRAIRIE            AR   EMERGENCY MNGR

            POWER LINES WERE BLOWN DOWN.

&&

28
Local storm report, Jun 3, 6:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND DMG     4 S HARRELL             33.45N 92.40W
06/03/2009                   CALHOUN            AR   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN.

&&

28
Special weather statement, Jun 3, 6:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT WED JUN 3 2009

ARZ044-045-056-032355-
JEFFERSON-LONOKE-PULASKI-
626 PM CDT WED JUN 3 2009

...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...LONOKE AND PULASKI
COUNTIES UNTIL 655 PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENGLAND...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

56
Special weather statement, Jun 3, 6:28 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT WED JUN 3 2009

ARZ055-056-040000-
GRANT-JEFFERSON-
628 PM CDT WED JUN 3 2009

...SIGNIFICANT WEATHER ALERT FOR GRANT AND JEFFERSON COUNTIES UNTIL
700 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHERIDAN...MOVING EAST AT 15 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

56
Local storm report, Jun 3, 6:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT WED JUN 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             HAMPTON                 33.54N 92.47W
06/03/2009  E0.75 INCH       CALHOUN            AR   LAW ENFORCEMENT

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:41 PM CDTFlash Flood WarningLZKCleburne3 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.